MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926715300
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
Same case as tw# (b)(4).It was reported that balloon rupture occurred.A >90% stenosed target lesion was located in the coronary artery.A 3.00mm x 15mm nc emerge balloon catheter was advanced for dilation.However, during inflation at nominal pressure, the balloon ruptured.The device was removed and replaced with another 3.00mm x 15mm nc emerge balloon catheter which also ruptured at nominal pressure.The device was also removed, and the procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg nc emerge mr, us 3.00mm x 15mm was returned for analysis.A visual and tactile examination identified no issues with the hypotube shaft.A visual and tactile examination identified no issues identified with the outer / mid-shaft sections or the inner lumen of the device.A microscopic examination of the inner wire lumen identified a pinhole perforation in the inner/outer wire lumen at 4.8cm from the distal tip.A detailed microscopic examination of the balloon material identified no tears or pinholes in the balloon.Tip showed no signs of tip damage.A microscopic examination of the proximal and distal markerbands identified no damage.A functional analysis was performed.The encore device was verified before use by using the druck gauge.An attempt was made to inflate the balloon to its rated burst pressure (rbp) of 20 atmospheres (atm) as per instructions for use (ifu).However, due to liquid leakage through the distal tip of the device, it was unable to reach rbp.Due to the pinhole perforation in the inner wire lumen, it was not possible for the balloon to maintain pressure as liquid leaked out through the distal tip end of the device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22122907
Report Number2124215-2025-35778
Device Sequence Number7157135
Product Code LOX
UDI-Device Identifier08714729846529
UDI-Public(01)08714729846529(17)270317(10)36080159
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493926715300
Device Catalogue NumberH7493926715300
Device Lot Number0036080159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown